Alert archive / Maine / High Wind Watches in 2014

High Wind Watch 2, NWS Caribou, ME

January 24, 2014Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind watch at Jan 24, 2014, 3:24 AM EST for Hancock County, Washington County, Maine. It took effect at Jan 25, 2014, 9:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 24, 2014, 3:24 AM EST (08:24 UTC)
In effect from
Jan 25, 2014, 9:00 AM EST
Expired
Jan 24, 2014, 9:08 PM EST
In force
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2014-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2014-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WWUS71 KCAR 240824
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
324 AM EST FRI JAN 24 2014

MEZ029-030-242100-
/O.NEW.KCAR.HW.A.0002.140125T1400Z-140126T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
324 AM EST FRI JAN 24 2014

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING.

* WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 TO 60
  MPH...WITH THE STRONGEST WIND GUSTS OVER HIGHER OPEN TERRAIN.

* TIMING...LATE SATURDAY MORNING INTO EARLY SATURDAY EVENING.

* IMPACTS...POTENTIAL MODERATE IMPACT. WINDS MAY CAUSE DOWNED
  TREES AND BRANCHES TO SNAP WITH SCATTERED TO NUMEROUS POWER
  OUTAGES POSSIBLE. BLOWN DOWN DEBRIS MAY BLOCK ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

VJN/TF
2 follow-up statements
798 
WWUS71 KCAR 242029
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
329 PM EST FRI JAN 24 2014

MEZ029-030-250430-
/O.CON.KCAR.HW.A.0002.140125T1400Z-140126T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
329 PM EST FRI JAN 24 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 TO 60 
  MPH...WITH THE STRONGEST WIND GUSTS OVER HIGHER OPEN TERRAIN.

* TIMING...LATE SATURDAY MORNING INTO EARLY SATURDAY EVENING.

* IMPACTS...POTENTIAL MODERATE IMPACT. WINDS MAY CAUSE DOWNED 
  TREES AND BRANCHES TO SNAP WITH SCATTERED TO NUMEROUS POWER 
  OUTAGES POSSIBLE. BLOWN DOWN DEBRIS MAY BLOCK ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
153 
WWUS71 KCAR 250208
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
908 PM EST FRI JAN 24 2014

MEZ029-030-251015-
/O.UPG.KCAR.HW.A.0002.140125T1400Z-140126T0200Z/
/O.NEW.KCAR.HW.W.0003.140125T1400Z-140126T0000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
908 PM EST FRI JAN 24 2014

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60
  MPH...WITH THE STRONGEST WIND GUSTS OVER HIGHER OPEN TERRAIN.

* TIMING...MID MORNING SATURDAY INTO EARLY SATURDAY EVENING.

* IMPACTS...POTENTIAL MODERATE IMPACT. WINDS MAY CAUSE DOWNED 
  TREES AND BRANCHES TO SNAP WITH SCATTERED TO NUMEROUS POWER 
  OUTAGES POSSIBLE. BLOWN DOWN DEBRIS MAY BLOCK ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

CB

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Jan 24, 12:59 AM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Jan 24, 12:59 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1259 AM EST FRI JAN 24 2014

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE LATE TONIGHT AND THEN CREST
OVER THE AREA LATE FRIDAY AND MOVE EAST FRIDAY NIGHT. LOW PRESSURE
WILL APPROACH FRIDAY NIGHT AND TRACK WEST OF THE REGION ON
SATURDAY. AN ARCTIC COLD FRONT FOLLOWING THE LOW WILL CROSS THE
REGION SATURDAY NIGHT.

&&

.NEAR TERM /THROUGH TODAY/...
1230 AM UPDATE: THE MOST SIG CHG THIS UPDATE WAS RAISING LOWS OVR
NE AROOSTOOK COUNTY ALG U.S RTE 1 BY ABOUT 5 DEG F DUE TO A
PERSISTENT...RELATIVELY NARROW BAND OF LOW SC CLDNSS FROM THE ST
LAWRENCE SEAWAY. IT'S DIFFICULT TO TELL HOW LONG THIS BAND WILL
REMAIN IN PLACE...BUT LATEST SAT IMAGERY DOES SHOW IT HOLDING IN
PLACE...SO EVEN IF BEGINS BREAKING UP SHORTLY BEFORE DAYBREAK...
IT WILL NOT ALLOW MUCH TM FOR TEMPS TO FALL TO PREV FCST LOWS...
AND THATS IF SFC WINDS DECOUPLE MORE THAN CURRENT 5 TO 10 MPH
SPEEDS WE CURRENTLY HAVE.

OTHER CHGS INCLUDE MINOR ADJUSTMENTS TO FCST HRLY CLD CVR AND
WINDS INTO FRI MORN. LASTLY...FCST HRLY TEMPS WERE RE-DONE BETWEEN
MDNGT OBSVD TEMPS AND THE MODIFIED FCST LOWS AT 7 AM.

942 PM UPDATE: AN AREA OF STRATUS MOVING OFF THE ST LAWRENCE HAS
MOVED INTO MUCH OF THE ST JOHN VALLEY AND AS FAR SOUTH AS PRESQUE
ISLE PER THE LATEST OBSERVATIONS AND SATELLITE PICTURES. THE
STRATUS IS NOT NEARLY AS EXTENSIVE AS IT WAS THIS TIME LAST NIGHT
WHEN IT COVERED MUCH OF NORTHERN MAINE. THERE ARE ALSO SOME
PATCHES OF HIGHER CLOUDS ACROSS PARTS OF CENTRAL AND DOWNEAST
MAINE. THE COLDEST TEMPS ARE CURRENTLY ACROSS THE NORTHWEST
VALLEYS OF THE CWA WITH BIG BLACK THE COLD SPOT AT 18 BELOW AS OF
9 PM. A FEW OF THE NORMAL COLD SPOTS ACROSS NW MAINE WILL LIKELY
BOTTOM OUT AROUND 30 BELOW. MADE ONLY SOME MINOR ADJUSTMENTS TO
THE SKY GRIDS AND TEMPS BASED ON THE LATEST CONDITIONS AND
EXPECTATIONS FOR THE REMAINDER OF THE NIGHT.

ORGNL DISC: HIGH PRESSURE BEGINS TO BUILD INTO THE AREA FOR
TONIGHT WITH SKIES CONTINUING TO STAY MAINLY CLEAR TO AT TIMES
PARTLY CLOUDY. WINDS WILL ALSO DIMINISH ALLOWING TEMPERATURES TO
BOTTOM OUT IN THE MINUS TEENS AND MINUS 20S ACROSS THE NORTH WITH
THE COLDEST READINGS OCCURRING IN THE SHELTERED VALLEY LOCATIONS.
EXPECT MINUS SINGLE DIGITS FOR LOWS DOWNEAST. SINCE WINDS WILL BE
DIMINISHING OPTED NOT TO GO WITH ANY WIND CHILL HEADLINES FOR
TONIGHT.

HIGH PRESSURE CRESTS OVER THE AREA FRIDAY WITH MOSTLY SUNNY SKIES
AND LIGHTER WINDS COMPARED TO TODAY. TEMPERATURES HOWEVER WILL BE
AS COLD IF NOT A FEW DEGREES COLDER WITH HIGHS ONLY AROUND ZERO IN
THE NORTH AND IN THE SINGLE DIGITS SOUTH.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
HIGH PRESSURE WILL BE CRESTING OVER THE AREA LATE FRIDAY. THIS
WILL BRING A MOSTLY CLEAR AND COLD EVENING WITH LIGHT WINDS FRIDAY
EVENING. A FAST MOVING TROUGH OF LOW PRESSURE AHEAD OF AN ARCTIC
COLD FRONT WILL THEN BRING INCREASING CLOUDS FRIDAY NIGHT. SOME
LIGHT SNOW MAY SPREAD INTO WESTERN AREAS TOWARD SATURDAY MORNING.
LOW PRESSURE LIFTING TO OUR WEST AND NORTH WILL THEN PRODUCE A
STRONG SOUTH WIND WITH SNOW ACROSS THE AREA SATURDAY. NORMALLY A
LOW TRACKING TO OUR NORTHWEST WOULD PULL WARM AIR IN AND TURN THE
SNOW TO RAIN. HOWEVER, ARCTIC AIR IS SO DEEP AND THE LOW MOVING SO
FAST THAT IT WILL ONLY BE ABLE TO TURN SNOW OVER TO RAIN ALONG THE
COAST. THE REST OF THE AREA WILL SEE SNOW WITH A COUPLE INCHES
LIKELY IN MOST AREAS. CURRENT GUIDANCE CONTINUES TO FAVOR MOST OF
THE SNOWFALL ALONG THE EASTERN EDGE OF OUR FORECAST AREA NEAR THE
NEW BRUNSWICK BORDER WHERE INTENSIFYING LIFT COULD BRING UP TO 3
TO 5 INCHES OF SNOW IN SOME AREAS. SOUNDINGS ARE PROGGED TO BE
STEEP AND SOME ENHANCEMENT DUE TO INSTABILITY IS POSSIBLE,
ESPECIALLY AS THE FRONT REACHES EASTERN SPOTS WHERE RELATIVELY
WARMER AIR FLOWING IN OFF THE WATER WILL ENHANCE INSTABILITY A
BIT. SNOW WILL PUSH EAST SATURDAY EVENING AS LOW PRESSURE LIFTING
INTO QUEBEC PULLS A STRONG ARCTIC COLD FRONT ACROSS THE AREA.
FOLLOWING THE FRONT, TEMPERATURES MAY FALL BELOW ZERO ACROSS THE
NORTH DURING THE DAY SUNDAY WITH BITTER COLD WIND CHILLS POSSIBLY
REQUIRING WIND CHILL WARNINGS. TEMPS DOWNEAST WILL DROP THROUGH
THE SINGLE DIGITS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
OUR FOCUS EARLY NEXT WEEK WILL BE ON A SMALL CLIPPER LOW RAPIDLY
TRACKING TOWARD OUR AREA SUNDAY NIGHT. THE LOW WILL BRING INCREASING
CLOUDS SUNDAY NIGHT WITH LIGHT SNOW OVERSPREADING THE AREA AFTER
MIDNIGHT. THE LOW WILL BE MOVING TOO QUICKLY TO PULL MUCH MOISTURE
IN OFF THE OCEAN. SOME LIGHT SNOW IS LIKELY LATE SUNDAY NIGHT INTO
EARLY MONDAY AS THE LOW CROSSES THE AREA. AT THIS TIME AMOUNTS LOOK
LIKE THEY WILL AVERAGE AN INCH OR TWO ACROSS THE NORTH WITH UP TO
THREE OR FOUR INCHES OVER PARTS OF THE INTERIOR DOWNEAST REGION. THE
LOW WILL QUICKLY MOVE AWAY INTO THE MARITIMES MONDAY WITH PARTIAL
CLEARING LATE IN THE DAY. COLD ARCTIC AIR WILL FOLLOW AS AN UPPER
LEVEL TROUGH MOVES THROUGH THE AREA BRINGING COLD AND DRY WEATHER
WHICH WILL LAST THROUGH THE MID WEEK PERIOD.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: PATCHY STATUS AND MVFR CEILINGS WILL IMPACT KFVE SOUTH
TO KPQI AT TIMES TONIGHT...OTHERWISE EXPECT VFR CONDITIONS REGION
WIDE THROUGH FRIDAY.

SHORT TERM: VFR CONDITIONS FRIDAY NIGHT WILL LOWER TO IFR EARLY
SATURDAY MORNING. IFR CONDITIONS IN SNOW ARE EXPECTED SATURDAY
INTO SATURDAY EVENING. CONDITIONS WILL IMPROVE TO MVFR LATER
SATURDAY NIGHT. MAINLY VFR CONDITIONS ARE EXPECTED SUNDAY.
CONDITIONS WILL DROP TO IFR LATE SUNDAY NIGHT INTO EARLY MONDAY
MORNING FROM SOUTH TO NORTH AS SNOW SPREADS IN. IFR CONDITIONS IN
LIGHT SNOW ARE EXPECTED MONDAY. CONDITIONS SHOULD IMPROVE TO MVFR
THEN VFR MONDAY NIGHT AND BE VFR ON TUESDAY.

&&

.MARINE...
NEAR TERM: SEAS AND WINDS WILL BE BELOW SCA LEVELS THROUGH FRIDAY
HOWEVER WINDS WILL BE JUST STRONG ENOUGH WHEN COMBINED WITH THE
ARCTIC AIR OVER THE WATER TO CREATE ISSUES WITH FREEZING SPRAY
THROUGH TONIGHT.

SHORT TERM: A GALE WILL LIKELY BE NEEDED SATURDAY FOR STRONG
SOUTH WINDS. SEAS WILL BUILD OVER 10 FT IN RESPONSE TO THE WINDS.
A GALE MAY BE NEEDED SUNDAY FOR STRONG WEST WINDS FOLLOWING THE
PASSAGE OF THE ARCTIC FRONT.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...VJN
SHORT TERM...BLOOMER
LONG TERM...BLOOMER
AVIATION...VJN/BLOOMER
MARINE...VJN/BLOOMER
Hazardous weather outlook, Jan 23, 3:04 PM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
304 PM EST THU JAN 23 2014

MEZ001>006-010-011-015>017-029>032-242015-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
304 PM EST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-242015-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
304 PM EST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 24, 2:13 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
213 AM EST FRI JAN 24 2014

MEZ001>006-010-241300-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
213 AM EST FRI JAN 24 2014

...BITTERLY COLD WEATHER TONIGHT...ESPECIALLY OVER THE VALLEYS OF
NORTHWEST MAINE...

THE COMBINATION OF AN ARCTIC AIR MASS...A CLEAR SKY...AND
DIMINISHING WIND WILL SET THE STAGE FOR A FRIGID NIGHT. LOW
TEMPERATURES ACROSS NORTHERN MAINE WILL DROP TO 10 TO 20
BELOW...AND LOCALLY AS LOW AS 30 BELOW ACROSS THE ALLAGASH AND
WESTERN SAINT JOHN VALLEYS OF NORTHWEST MAINE.

FROST BIT AND HYPOTHERMIA ARE LIKELY IN AS SHORT AS 15 TO 30
MINUTES IF YOU ARE EXPOSED TO THESE EXTREMELY COLD TEMPERATURES
WITHOUT PROPER PROTECTION. MAKE SURE THAT YOU DRESS WITH SEVERAL
LAYERS OF CLOTHES DESIGNED FOR THE EXTREME CONDITIONS.

MOST PETS SHOULD BE KEPT INSIDE DURING PERIODS OF EXTREME COLD.
REGULAR ACCESS TO CLEAR AND UNFROZEN WATER IS CRITICAL. ROAMING
CATS WILL OFTEN SEEK THE WARMTH OF VEHICLE ENGINES...SO BE SURE
TO KNOCK ON YOUR VEHICLE HOOD OR HONK THE HORN BEFORE STARTING
YOUR VEHICLE.

VJN
Special weather statement, Jan 24, 2:16 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
216 AM EST FRI JAN 24 2014

MEZ001>006-010-241300-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
216 AM EST FRI JAN 24 2014

...BITTERLY COLD WEATHER EARLY THIS MORNING...ESPECIALLY OVER
THE VALLEYS OF NORTHWEST MAINE...

THE COMBINATION OF AN ARCTIC AIR MASS...A CLEAR SKY...AND
DIMINISHING WIND WILL SET THE STAGE FOR A FRIGID EARLY MORNING. LOW
TEMPERATURES ACROSS NORTHERN MAINE WILL DROP TO 10 TO 20 BELOW...AND
LOCALLY AS LOW AS 30 BELOW ACROSS THE ALLAGASH AND WESTERN SAINT
JOHN VALLEYS OF NORTHWEST MAINE.

FROST BIT AND HYPOTHERMIA ARE LIKELY IN AS SHORT AS 15 TO 30
MINUTES IF YOU ARE EXPOSED TO THESE EXTREMELY COLD TEMPERATURES
WITHOUT PROPER PROTECTION. MAKE SURE THAT YOU DRESS WITH SEVERAL
LAYERS OF CLOTHES DESIGNED FOR THE EXTREME CONDITIONS.

MOST PETS SHOULD BE KEPT INSIDE DURING PERIODS OF EXTREME COLD.
REGULAR ACCESS TO CLEAR AND UNFROZEN WATER IS CRITICAL. ROAMING
CATS WILL OFTEN SEEK THE WARMTH OF VEHICLE ENGINES...SO BE SURE
TO KNOCK ON YOUR VEHICLE HOOD OR HONK THE HORN BEFORE STARTING
YOUR VEHICLE.

VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 3:15 AM ESTGale WarningCAR69 hr
Jan 24, 3:28 PM ESTHeavy Freezing Spray AdvisoryCAR12 hr
Jan 24, 3:36 PM ESTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Washington36 hr

Nearby

High Wind Watches in Maine, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.